Alert archive / New Mexico / Wind Advisories in 2015

Wind Advisory 18, NWS Albuquerque, NM

October 15, 2015

NWS Albuquerque, NM issued this wind advisory at Oct 15, 2015, 2:57 AM MDT. It took effect at Oct 15, 2015, 9:00 PM MDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Oct 15, 2015, 2:57 AM MDT (08:57 UTC)
In effect from
Oct 15, 2015, 9:00 PM MDT
Expired
Oct 16, 2015, 12:00 PM MDT
In force
15 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

259 
WWUS75 KABQ 150857
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
257 AM MDT THU OCT 15 2015

...STRONG EAST CANYON WINDS TONIGHT INTO FRIDAY MORNING...

NMZ519-520-525-151800-
/O.NEW.KABQ.WI.Y.0018.151016T0300Z-151016T1800Z/
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-UPPER TULAROSA VALLEY-
257 AM MDT THU OCT 15 2015

...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO NOON MDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO NOON MDT
FRIDAY. 

* LOCATION...MIDDLE AND LOWER RIO GRANDE VALLEY AND UPPER 
  TULAROSA BASIN.

* WINDS...EAST CANYON WINDS 25 TO 40 MPH WITH FREQUENT GUSTS
  BETWEEN 45 AND 55 MPH. ISOLATED STRONGER GUSTS LIKELY BELOW
  CANYONS ALONG THE IMMEDIATE WEST SLOPES OF THE SANDIA AND
  MANZANO MOUNTAINS...AND OTHER FAVORED GAPS. 

* TIMING...EAST CANYON WINDS DEVELOPING BY MID EVENING...PEAKING
  IN STRENGTH DURING THE OVERNIGHT HOURS THROUGH DAYBREAK FRIDAY
  BEFORE GRADUALLY DIMINISHING AFTER MIDDAY FRIDAY.

* VISIBILITY...WIDESPREAD RESTRICTIONS TO VISIBILITY ARE NOT
  EXPECTED. 

* LOCAL IMPACTS...THE STRONGEST GUSTS ARE EXPECTED BELOW CANYONS
  AND OTHER FAVORED GAPS IN THE MOUNTAIN RANGES OF CENTRAL AND
  SOUTH CENTRAL NEW MEXICO INCLUDING THE ALBUQUERQUE
  FOOTHILLS...INTERSTATE 40 CORRIDOR IN THE ALBUQUERQUE
  METRO...HIGHWAY 60 AT ABO PASS...AND HIGHWAY 380 NEAR 
  CARRIZOZO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$
6 follow-up statements
428 
WWUS75 KABQ 151716
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
ISSUED BY NATIONAL WEATHER SERVICE AMARILLO TX
1116 AM MDT THU OCT 15 2015

...STRONG EAST CANYON WINDS TONIGHT INTO FRIDAY MORNING...

NMZ519-520-525-160130-
/O.CON.KABQ.WI.Y.0018.151016T0300Z-151016T1800Z/
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-UPPER TULAROSA VALLEY-
1116 AM MDT THU OCT 15 2015

...WIND ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO NOON
MDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO NOON MDT
FRIDAY. 

* LOCATION...MIDDLE AND LOWER RIO GRANDE VALLEY AND UPPER 
  TULAROSA BASIN. 

* WINDS...EAST CANYON WINDS 25 TO 40 MPH WITH FREQUENT GUSTS 
  BETWEEN 45 AND 55 MPH. ISOLATED STRONGER GUSTS LIKELY BELOW 
  CANYONS ALONG THE IMMEDIATE WEST SLOPES OF THE SANDIA AND 
  MANZANO MOUNTAINS...AND OTHER FAVORED GAPS. 

* TIMING...EAST CANYON WINDS DEVELOPING BY MID EVENING...PEAKING 
  IN STRENGTH DURING THE OVERNIGHT HOURS THROUGH DAYBREAK FRIDAY 
  BEFORE GRADUALLY DIMINISHING AFTER MIDDAY FRIDAY. 

* VISIBILITY...WIDESPREAD RESTRICTIONS TO VISIBILITY ARE NOT 
  EXPECTED. 

* LOCAL IMPACTS...THE STRONGEST GUSTS ARE EXPECTED BELOW CANYONS 
  AND OTHER FAVORED GAPS IN THE MOUNTAIN RANGES OF CENTRAL AND 
  SOUTH CENTRAL NEW MEXICO INCLUDING THE ALBUQUERQUE FOOTHILLS...
   INTERSTATE 40 CORRIDOR IN THE ALBUQUERQUE METRO...HIGHWAY 60 
  AT ABO PASS...AND HIGHWAY 380 NEAR CARRIZOZO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$
864 
WWUS75 KABQ 160120 AAA
NPWABQ

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
720 PM MDT THU OCT 15 2015

...STRONG EAST WINDS BELOW CANYONS THROUGH FRIDAY MORNING...

NMZ519-520-525-161200-
/O.CON.KABQ.WI.Y.0018.151016T0300Z-151016T1800Z/
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-UPPER TULAROSA VALLEY-
720 PM MDT THU OCT 15 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MDT FRIDAY...

* LOCATION...MIDDLE AND LOWER RIO GRANDE VALLEY AND UPPER 
  TULAROSA BASIN. 

* WINDS...EAST WINDS 25 TO 40 MPH WITH FREQUENT GUSTS BETWEEN 45
  AND 55 MPH. ISOLATED STRONGER GUSTS LIKELY BELOW CANYONS ALONG
  THE IMMEDIATE WEST SLOPES OF THE SANDIA AND MANZANO MOUNTAINS...
  AND OTHER FAVORED GAPS.

* TIMING...EAST WINDS DEVELOPING BY 8 PM...PEAKING IN STRENGTH
  BETWEEN 10 PM AND 4 AM BEFORE GRADUALLY DIMINISHING MIDDAY
  FRIDAY.

* VISIBILITY...WIDESPREAD RESTRICTIONS TO VISIBILITY ARE NOT
  EXPECTED. SOME LOCALIZED BLOWING DUST IS LIKELY NEAR AND
  DOWNWIND OF CONSTRUCTION SITES...BARE FIELDS...AND ARROYOS.

* LOCAL IMPACTS...THE STRONGEST GUSTS ARE EXPECTED BELOW CANYONS
  AND OTHER FAVORED GAPS IN THE MOUNTAIN RANGES OF CENTRAL AND
  SOUTH CENTRAL NEW MEXICO INCLUDING THE ALBUQUERQUE FOOTHILLS...
  INTERSTATE 40 CORRIDOR IN THE ALBUQUERQUE METRO...HIGHWAY 60 AT
  ABO PASS...AND HIGHWAY 380 NEAR CARRIZOZO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

GUYER
437 
WWUS75 KABQ 160413 AAA
NPWABQ

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1013 PM MDT THU OCT 15 2015

...STRONG TO DAMAGING EAST WINDS BELOW CANYONS THROUGH FRIDAY
MORNING...

NMZ519-161200-
/O.UPG.KABQ.WI.Y.0018.000000T0000Z-151016T1800Z/
/O.NEW.KABQ.HW.W.0002.151016T0413Z-151016T1800Z/
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
1013 PM MDT THU OCT 15 2015

...HIGH WIND WARNING IN EFFECT UNTIL NOON MDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL NOON MDT FRIDAY.

* LOCATION...MIDDLE RIO GRANDE VALLEY.

* WINDS...EAST WINDS 35 TO 45 MPH WITH FREQUENT GUSTS BETWEEN 55
  AND 65 MPH. ISOLATED STRONGER GUSTS TO 70 MPH POSSIBLE
  IMMEDIATELY BELOW CANYONS ALONG THE IMMEDIATE WEST SLOPES OF THE
  SANDIA AND MANZANO MOUNTAINS.

* TIMING...EAST WINDS PEAKING THROUGH 4 AM BEFORE GRADUALLY
  DIMINISHING MIDDAY FRIDAY.

* VISIBILITY...WIDESPREAD RESTRICTIONS TO VISIBILITY ARE NOT
  EXPECTED. LOCALIZED BLOWING DUST IS LIKELY NEAR AND DOWNWIND OF
  CONSTRUCTION SITES...BARE FIELDS...AND ARROYOS.

* LOCAL IMPACTS...THE STRONGEST GUSTS ARE EXPECTED BELOW BEAR
  CANYON...TIJERAS CANYON...JUAN TABO CANYON...AND AROUND
  PLACITAS. DANGEROUS CROSS WINDS ARE LIKELY ALONG INTERSTATE 25.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WARNING MEANS DAMAGING WINDS ARE IMMINENT
OR HIGHLY LIKELY. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ520-525-161200-
/O.CON.KABQ.WI.Y.0018.000000T0000Z-151016T1800Z/
LOWER RIO GRANDE VALLEY-UPPER TULAROSA VALLEY-
1013 PM MDT THU OCT 15 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MDT FRIDAY...

* LOCATION...LOWER RIO GRANDE VALLEY AND UPPER TULAROSA BASIN.

* WINDS...EAST WINDS 25 TO 40 MPH WITH FREQUENT GUSTS BETWEEN 45
  AND 55 MPH. ISOLATED STRONGER GUSTS LIKELY BELOW CANYONS ALONG
  THE IMMEDIATE WEST SLOPES OF THE SANDIA AND MANZANO MOUNTAINS...
  AND OTHER FAVORED GAPS.

* TIMING...EAST WINDS PEAKING THROUGH 4 AM BEFORE GRADUALLY
  DIMINISHING MIDDAY FRIDAY.

* VISIBILITY...WIDESPREAD RESTRICTIONS TO VISIBILITY ARE NOT 
  EXPECTED. SOME LOCALIZED BLOWING DUST IS LIKELY NEAR AND 
  DOWNWIND OF CONSTRUCTION SITES...BARE FIELDS...AND ARROYOS. 

* LOCAL IMPACTS...THE STRONGEST GUSTS ARE EXPECTED BELOW CANYONS
  AND OTHER FAVORED GAPS IN THE MOUNTAIN RANGES OF CENTRAL AND
  SOUTH CENTRAL NEW MEXICO INCLUDING HIGHWAY 60 AT ABO PASS...AND
  HIGHWAY 380 NEAR CARRIZOZO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$
745 
WWUS75 KABQ 161158
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
558 AM MDT FRI OCT 16 2015

...STRONG EAST WINDS BELOW CANYONS THIS MORNING...

NMZ519-161500-
/O.CAN.KABQ.HW.W.0002.000000T0000Z-151016T1800Z/
/O.EXB.KABQ.WI.Y.0018.151016T1200Z-151016T1500Z/
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
558 AM MDT FRI OCT 16 2015

...WIND ADVISORY IN EFFECT UNTIL 9 AM MDT THIS MORNING...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM MDT THIS MORNING. THE
HIGH WIND WARNING HAS BEEN CANCELLED. 

* LOCATION...MIDDLE RIO GRANDE VALLEY INCLUDING THE ALBUQUERQUE
  METRO.

* WINDS...EAST WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH. 

* TIMING...EAST WINDS GRADUALLY DIMINISHING THIS MORNING.

* VISIBILITY...WIDESPREAD RESTRICTIONS TO VISIBILITY ARE NOT
  EXPECTED.  

* LOCAL IMPACTS...THE STRONGEST GUSTS ARE EXPECTED BELOW CANYONS
  AND OTHER FAVORED GAPS IN THE MOUNTAIN RANGES OF CENTRAL NEW
  MEXICO...INCLUDING HIGHWAY 60 AT ABO PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

NMZ520-525-161800-
/O.CON.KABQ.WI.Y.0018.000000T0000Z-151016T1800Z/
LOWER RIO GRANDE VALLEY-UPPER TULAROSA VALLEY-
558 AM MDT FRI OCT 16 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MDT TODAY...

* LOCATION...LOWER RIO GRANDE VALLEY AND UPPER TULAROSA BASIN.

* WINDS...EAST WINDS 25 TO 35 MPH WITH FREQUENT GUSTS TO 45 MPH.
  ISOLATED STRONGER GUSTS LIKELY BELOW CANYONS ALONG THE IMMEDIATE
  WEST SLOPES OF THE SANDIA AND MANZANO MOUNTAINS...AND OTHER
  FAVORED GAPS.

* TIMING...EAST WINDS GRADUALLY DIMINISHING BY MIDDAY.

* VISIBILITY...WIDESPREAD RESTRICTIONS TO VISIBILITY ARE NOT 
  EXPECTED. SOME LOCALIZED BLOWING DUST IS LIKELY NEAR AND 
  DOWNWIND OF CONSTRUCTION SITES...BARE FIELDS...AND ARROYOS. 

* LOCAL IMPACTS...THE STRONGEST GUSTS ARE EXPECTED BELOW CANYONS
  AND OTHER FAVORED GAPS IN THE MOUNTAIN RANGES OF SOUTH CENTRAL
  NEW MEXICO INCLUDING HIGHWAY 380 NEAR CARRIZOZO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$
777 
WWUS75 KABQ 161434 AAA
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM...UPDATED
ISSUED BY NATIONAL WEATHER SERVICE LUBBOCK TX
834 AM MDT FRI OCT 16 2015

NMZ519-161545-
/O.CAN.KABQ.WI.Y.0018.000000T0000Z-151016T1500Z/
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
834 AM MDT FRI OCT 16 2015

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS CANCELLED THE
WIND ADVISORY. 

SUSTAINED EASTERLY WINDS THROUGHOUT THE MIDDLE RIO GRANDE VALLEY
ARE EXPECTED TO REMAIN BELOW 30 MPH THIS MORNING. OCCASIONAL
GUSTS TO AROUND 40 MPH WILL STILL BE POSSIBLE ESPECIALLY WITH ANY
ISOLATED SHOWERS.

$$

NMZ520-525-161800-
/O.CON.KABQ.WI.Y.0018.000000T0000Z-151016T1800Z/
LOWER RIO GRANDE VALLEY-UPPER TULAROSA VALLEY-
834 AM MDT FRI OCT 16 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MDT TODAY...

* LOCATION...LOWER RIO GRANDE VALLEY AND UPPER TULAROSA BASIN.

* WINDS...EAST WINDS 25 TO 35 MPH WITH FREQUENT GUSTS TO 45 MPH. 
  ISOLATED STRONGER GUSTS LIKELY BELOW CANYONS ALONG THE 
  IMMEDIATE WEST SLOPES OF THE SANDIA AND MANZANO MOUNTAINS...
  AND OTHER FAVORED GAPS. 

* TIMING...EAST WINDS GRADUALLY DIMINISHING BY MIDDAY.

* VISIBILITY...WIDESPREAD RESTRICTIONS TO VISIBILITY ARE NOT 
  EXPECTED. SOME LOCALIZED BLOWING DUST IS LIKELY NEAR AND 
  DOWNWIND OF CONSTRUCTION SITES...BARE FIELDS...AND ARROYOS. 

* LOCAL IMPACTS...THE STRONGEST GUSTS ARE EXPECTED BELOW CANYONS 
  AND OTHER FAVORED GAPS IN THE MOUNTAIN RANGES OF SOUTH CENTRAL 
  NEW MEXICO INCLUDING HIGHWAY 380 NEAR CARRIZOZO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$
579 
WWUS75 KABQ 161746
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1146 AM MDT FRI OCT 16 2015

NMZ520-525-161900-
/O.EXP.KABQ.WI.Y.0018.000000T0000Z-151016T1800Z/
LOWER RIO GRANDE VALLEY-UPPER TULAROSA VALLEY-
1146 AM MDT FRI OCT 16 2015

...WIND ADVISORY WILL EXPIRE AT NOON MDT TODAY...

STRONG AND GUSTY WINDS WILL PERSIST...BUT WILL BE BELOW WIND
ADVISORY CRITERIA.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Oct 14, 11:33 PM MDT, 3 hours 24 minutes earlier.

Area forecast discussion, Oct 14, 11:33 PM MDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1133 PM MDT WED OCT 14 2015

.AVIATION...
06Z TAF CYCLE
VFR CONDITIONS ARE EXPECTED THE NEXT 24 HRS ALTHOUGH THE WEATHER
WILL DRAMATICALLY CHANGE LATE AFTERNOON THROUGH THE EVENING HRS
ACROSS EASTERN/CENTRAL AREAS. A VIGOROUS BACK DOOR COLD FRONT WILL
PLUNGE SOUTH/WESTWARD DURING THIS PERIOD. AT THE SAME TIME...THE
UPPER LOW OFF THE CALIFORNIA COAST WILL DRAW CLOSER. THESE TWO
FEATURES WILL CREATE A STRONG WIND FIELD ACROSS PORTIONS OF THE
FCST AREA...ESPECIALLY INVIGORATING GAP WIND/PARTIAL OVERTOPPING
SCENARIO AT ABQ. HIGH LIKELIHOOD OF AN AWW FOR ABQ THUR EVENING.
OTHERWISE...GRADUAL MOISTENING WILL LEAD TO LOWERING CLOUD DECKS
WITH SOME MTN TOP OBSCD POSSIBLE ALONG THE SANGRE DE CRISTOS THUR
EVE.

50

&&

.PREV DISCUSSION...343 PM MDT WED OCT 14 2015...
.SYNOPSIS...
HIGH PRESSURE WILL HANG ON FOR ONE MORE DAY BEFORE A STRONG BACKDOOR
COLD FRONT PLOWS THROUGH EASTERN NEW MEXICO THURSDAY AFTERNOON AND
EVENING AND THROUGH THE REMAINDER OF CENTRAL AND WESTERN NEW MEXICO
THURSDAY NIGHT. STRONG EAST CANYON WINDS WILL DEVELOP INTO THE MIDDLE
RIO GRANDE VALLEY THURSDAY NIGHT AND CONTINUE THROUGH FRIDAY MORNING.
A STORM SYSTEM OFF THE SOUTHERN CALIFORNIA COAST WILL BEGIN
SPREADING MID AND HIGH LEVEL MOISTURE OVER WESTERN NEW MEXICO
THURSDAY AFTERNOON. CHANCES FOR SHOWERS AND THUNDERSTORMS WILL
INCREASE ACROSS WESTERN AND NORTHERN NEW MEXICO FRIDAY. SHOWERS
AND THUNDERSTORMS WILL REMAIN IN THE FORECAST ACROSS CENTRAL AND
WESTERN NEW MEXICO THROUGH THE WEEKEND.

&&

.DISCUSSION...
MAIN SHORT TERM STORY WILL BE THE STRONG BACKDOOR FRONT FORECAST
TO DROP INTO TO NORTHEAST NM THURSDAY AFTERNOON AND THEN PLOW
SOUTH AND WEST THURSDAY NIGHT. STRONG EAST CANYON WINDS WILL
DEVELOP SHORTLY AFTER SUNSET THURSDAY WITH WIND SPEEDS IN THE ABQ
METRO 30-40 MPH RANGE WITH GUSTS TO 55 MPH POSSIBLE ALONG THE I-40
CORRIDOR FROM CARNUEL WEST TO THE ABQ SUNPORT. SE WINDS AT SANTA
FE LIKELY TO GET GUSTY AS WELL AS MID LEVEL E-SELY JET MAX MOVES
THROUGH. LOCATIONS IN AND NEAR ABO PASS ON THE SOUTHERN END OF THE
MANZANOS AND POINTS SOUTH TO BENADO GAP AND INTO CARRIZOZO.
MEANWHILE...THE CLOSED UPPER LOW THAT'S BEEN SPINNING JUST WEST-SW
OF SAN DIEGO FOR THE PAST SEVERAL DAYS WILL GET KICKED EWD BY THE
UPPER LOW IN THE GULF OF ALASKA. 12Z GFS AND ECMWF ARE IN VERY
GOOD AGREEMENT WITH ONE ANOTHER THURSDAY THROUGH SATURDAY...NOW
DEVELOPING SOME PRECIP ALONG AND JUST BEHIND THE BACKDOOR COLD
FRONT THURSDAY NIGHT ALONG ELY UPSLOPE FAVORED LOCATIONS FROM THE
EAST SLOPES SANDIAS NORTH TO THE EAST SLOPES OF THE SOUTHERN
SANGRES. MODLES THEN BRING UP A SHORT- WAVE TROUGH AND SLUG OF
SUBTROPICAL MOISTURE INTO WRN AND CENTRAL NM FRIDAY. ANOTHER WEAK
TROUGH/SPEED MAX LIFTS NEWD THROUGH WRN AND CENTRAL NM
SATURDAY...BRINING ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS.
MUCH COOLER AIR BEHIND THE FRONT WILL RESULT IN TEMPERATURES 5-15
DEGREES BELOW SEASONAL AVERAGES EAST AND NEAR AVERAGES WEST.

SUNDAY STILL LOOKS LIKE A RELATIVE DOWN DAY. GFS AND
ECMWF/CANADIAN NOW DIFFERING MARKEDLY FOR MONDAY. ECMWF AND
CANADIAN MODELS REMAIN MUCH DEEPER WITH THE TRAILING UPPER LEVEL
TROUGH SLIDING E-SE THROUGH THE WRN CONUS...DEVELOPING MORE
PRECIP WEST OF THE CENTRAL MOUNTAIN CHAIN. GFS ON THE OTHER HAND
BRINGS IN ZONAL FLOW OR A WEAK/FLAT RIDGE. KEPT PRECIP CHANCES ON
THE HIGHER SIDE...MORE IN LINE WITH THE ECMWF AND CANADIAN MODELS
BUT DID LOWER THEM SOME GIVEN THAT MANY GFSENSEMBLE MEMBERS ARE
FLATTER WITH THE FLOW.

ECMWF CONTINUES TO BRING DOWN A TRAILING BACKDOOR COLD FRONT AND
MUCH COOLER TEMPERATURES TUESDAY NIGHT AND WEDNEDSAY. 12Z GFS IS
NOW MUCH WEAKER WITH THIS FEATURE AND DOES NOT GENERATE ANY QPF.
LOWERED PRECIP CHANCES A LITTLE TUESDAY NIGHT AND WEDNESDAY BUT
KEPT SLIGHT CHANCES IN FOR MUCH OF THE EAST GIVEN THE HIGHLY
CONSISTENT ECMWF SOLUTIONS AS OF LATE.

33

&&

.FIRE WEATHER...
UNUSUALLY DRY CONDITIONS WITH WELL ABOVE NORMAL
TEMPERATURES AND POOR/FAIR VENT RATES TO PERSIST ONE MORE DAY UNDER
THE INFLUENCE OF RIDGING IN THE MID AND UPPER LEVELS OF THE
ATMOSPHERE. A BIG CHANGE COMING THURSDAY NIGHT THROUGH FRIDAY WITH A
STRONG BACKDOOR FRONT...WHICH WILL RESULT IN A COOLING AND WETTING
TREND. STRONG EASTERLY FLOW BEHIND THE FRONT WILL RESULT IN
TRANSPORT TO THE WEST OR NORTHWEST ALONG WITH IMPROVE VENTILATION...
EXCEPT ALONG THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN WHERE THE
FRONTAL INVERSION WILL HOLD-OFF MIXING FROM ABOVE. GOOD CHANCES FOR
WETTING RAIN WILL FAVOR THE WESTERN HALF FRIDAY INTO SUNDAY AS AN
UPPER LOW...CURRENTLY OFFSHORE OF SOUTHERN CALIFORNIA...OPENS UP AND
MOVES SLOWLY ACROSS THE DESERT SOUTHWEST/GREAT BASIN AND INTO THE
SOUTHERN ROCKIES. DAYTIME TEMPERATURES WILL GENERALLY BE BELOW
NORMAL...ESPECIALLY EAST...ON FRIDAY AND SATURDAY THANKS TO THE
BACKDOOR FRONT AND CLOUDS/RAIN ASSOCIATED WITH THE APPROACHING
LOW/TROUGH. VENT RATES SHOULD IMPROVE TO GOOD/EXCELLENT BY SUNDAY
WITH THE FRONTAL LAYER ERODED...MODERATE WESTERLIES OVERHEAD AND LEE
SIDE TROUGHING.

LOWER FORECASTER CONFIDENCE FOR NEXT WEEK REGARDING THE DEVELOPMENT
OF A WEST COAST TROUGH AND EASTWARD PROGRESSION. THE 12Z GFS AND
ECMWF ARE AT ODDS WITH THE STRENGTH...TRACK AND TIMING. FOR NOW...
OUR FORECAST TRENDS TOWARD NORMAL DAYTIME TEMPERATURES WITH
IMPROVING VENT RATES...BUT POTENTIAL TO BE IMPACTED BY ANOTHER
BACKDOOR FRONT TUESDAY NIGHT INTO WEDNESDAY.

11

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Oct 14, 5:00 AM MDT, 21 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
500 AM MDT WED OCT 14 2015

NMZ501>540-151200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
500 AM MDT WED OCT 14 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

STRONG AND GUSTY EAST WINDS WILL IMPACT PORTIONS OF THE RIO GRANDE
VALLEY...INCLUDING THE ALBUQUERQUE METRO AREA...THURSDAY NIGHT AND
FRIDAY. GUSTS TO AROUND 55 MPH ARE POSSIBLE.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

Nearby

Wind Advisories in New Mexico, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.